• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

be quick, apt tomorrow, some advice

S

suzy

Well-known member
Joined
Jun 26, 2009
Messages
1,064
I want to change from lithium


What is the best one to go to saying that i have more lows and never any highs?
 
S

suki1066

Well-known member
Joined
Jul 28, 2009
Messages
105
hi there
in answer to your question.... you just stated it very clearly..

do you remember for how long you are down and how long you are stable that info may help.
why go you want to come off lithium?
 
A

Affective

Well-known member
Joined
Nov 5, 2009
Messages
414
I want to change from lithium


What is the best one to go to saying that i have more lows and never any highs?
I have read that Lamictal (Anticonvulsant Moodstabilizer) has Antidepressant properties.
 
S

suzy

Well-known member
Joined
Jun 26, 2009
Messages
1,064
I have been on lithium for over 2 years and getting downs so why should I stay on it, it is hard to persuade them to let me change but I think I have a good chance tomorrow when I tell her I had another down.

Hate feeling flat on lithium, why not try something new and if it fails I will go back lithium


fingers crossed for tomorrow, will keep you all updated


oo in answer to your questions my downs can be a few days, a week or longer.
 
B

BP2

Guest
I asked to start with Lamotrigine as I don't, or at least I didn't, think I suffered too badly with the highs.

The only time I have been anything close to truly manic was when I was on high doses of Venlafaxine and that was easily resolved by reducing the dose but only to hit a low.

I have found that Lamotrigine is a fairly potent anti-depressant even at low doses but I do seem to be particularly sensitive to medication.

Problem I have at the moment is I am having mixed dysphoric episodes so pdoc now wanting me to come off it and try something else.

No weight gain and few if any side effects from my experience.

Really miffed at having to stop it to be honest.

Good luck.
 
A

Affective

Well-known member
Joined
Nov 5, 2009
Messages
414
Suzy have you ever considered an Antipsychotic? Some have moodstabilizing effects and can help with depression. Abilify is one of them.
 
S

suzy

Well-known member
Joined
Jun 26, 2009
Messages
1,064
yeah I am on 2.5mg of olanzopine, gradually been reduced from 20mg
 
S

suki1066

Well-known member
Joined
Jul 28, 2009
Messages
105
good luck today hope all goes well for you x
 
S

suzy

Well-known member
Joined
Jun 26, 2009
Messages
1,064
I can go on lamotrigine but then I read up on how a rash could develop and be fatal :eek: It is really making me unsure about changing now. Not picked up the meds yet. I think I would prefer to go serequel (Quitiapine)

Anyone else get really unsure of the side effects you could get? I had a NEW docter again, and it was his last day. So the meeting was rubbish and he was saying my downs are a normal part of life and not depression. I think he just agreed the change to get rid of me
 
B

BP2

Guest
I always worry about the side effects - god knows how many days or weeks I had the Lamotrigine before plucking up the courage to take one.

I am now in a similar position with the Seroquel - had the tablets for over a week and still haven't taken one. And I have only been asked to take 25mg a day to begin !!!

From what I have read I wouldn't worry about the rash. If you show any signs of a rash/fever etc then stop the Lamotrigine and seek medical attention. From what I have read it causes no problems so long as you do not ignore it.

I think the side effects of my Seroquel are a bigger concern!!! But of course I would not be saying that if I was in the process from switching from Seroquel to Lamotrigine :)

Good luck with whatever course of action you decide on.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,169
Location
NZ
I was on lithium which helped with the highs however the depression was problematic there fore they changed lithium to epilim (sodium valporate) which did help the depression ever so slightly.
 
S

suzy

Well-known member
Joined
Jun 26, 2009
Messages
1,064
what are the side effects of seroquel?

I was on valporate before lithium but it made my hair start to come out.
 
A

Affective

Well-known member
Joined
Nov 5, 2009
Messages
414
what are the side effects of seroquel?

I was on valporate before lithium but it made my hair start to come out.

I was on Seroquel for a few days. It made me very tired and I had to stop because it made my heart hurt.
 
T

TOONAFISH

Well-known member
Joined
Nov 23, 2008
Messages
2,686
Location
Bonnie Scotland
suzy i was on the same thing and i was totally bald at the back of my head, and they kept telling me it was the anxiety or that i was pulling it out. grrrrr. i knew it was the drugs.

i take lamotrigine and i have had no side effects with it. x
 
M

maudikie

Guest
maudikie

I cant tell you what to take. one medication suits one person and another suits another. The person to decide on your medicationis thepsychiatrist. If you don't feel it is working then get another appointment, andask if you can change the medication. Accepting the illness is an important part of helping yourself, and if ou are unable to work in the open market, then find a hobby tat gives y ou satisfaction.Best wishes. I hope you can get settled.:)
 
Similar threads
Thread starter Title Forum Replies Date
HLon99 Quick update: re psychiatrist shafted me Bipolar Forum 11

Similar threads

Top